Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 86, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 4, 2005, 7:18 PM EDT for Orange County, Florida. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2005, 7:18 PM EDT (23:18 UTC)
- Expired
- Aug 4, 2005, 7:59 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Orange County, FL
The radar
The Melbourne radar (KMLB), 107 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 7:31 PM EDT | TSTM WND DMG | Winter Garden, FL | WIND DAMAGE AT 13400 W. COLONIAL DR., MINOR BUILDING DAMAGE, NO INJURIES. POWER LINES DOWN ON BUILDING. POSSIBLE TORNADO. RELAYED BY STATE WARNING POINT. |
| Aug 4, 7:32 PM EDT | HAIL 0.88 | Winter Garden, FL | WINTER GARDEN POLICE REPORTED NICKEL SIZE HAIL. |
| Aug 4, 7:32 PM EDT | HAIL 1 | Winter Garden, FL | WINTER GARDEN POLICE REPORTED QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2740 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 042319 SVRMLB FLC095-050015- /O.NEW.KMLB.SV.W.0086.050804T2318Z-050805T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 718 PM EDT THU AUG 4 2005 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ORANGE COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITIES OF...ZELLWOOD...WINTER GARDEN... WINDERMERE...PINE HILLS...OCOEE...LAKE APOPKA...APOPKA * UNTIL 815 PM EDT * AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE APOPKA...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WINTER GARDEN AND OCOEE BY 730 PM EDT WINDERMERE AND ORLOVISTA BY 745 PM EDT BAY HILL BY 750 PM EDT UNIVERSAL STUDIOS BY 755 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. FUNNEL CLOUDS MAY FORM AS WELL AS THE STORM MOVES OFF OF LAKE APOPKA. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF AT ALL POSSIBLE...STAYING AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. LAT...LON 2875 8162 2863 8167 2837 8167 2850 8140 $$ BRAGAW
2 follow-up statements
000 WWUS52 KMLB 042335 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 733 PM EDT THU AUG 4 2005 FLC095-050015- /O.CON.KMLB.SV.W.0086.000000T0000Z-050805T0015Z/ ORANGE FL- 733 PM EDT THU AUG 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM EDT FOR NORTHWESTERN ORANGE COUNTY... AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CROWN POINT...OR ABOUT NEAR WINTER GARDEN...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PINE HILLS BY 745 PM EDT ORLOVISTA AND WINDERMERE BY 750 PM EDT UNIVERSAL STUDIOS...BAY HILL AND DOCTOR PHILLIPS BY 755 PM EDT THE WINTER GARDEN POLICE DEPARTMENT HAS REPORTED QUARTER-SIZED HAIL WITH THIS STORM AROUND 720 PM. IN ADDITION...A SEPARATE THUNDERSTORM OVER THE ORLANDO INTERNATIONAL AIRPORT RECORDED A WIND GUST OF 55 MPH. LAT...LON 2875 8162 2863 8167 2837 8167 2850 8140 $$ BRAGAW
000 WWUS52 KMLB 042359 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 758 PM EDT THU AUG 4 2005 FLC095-050008- /O.CAN.KMLB.SV.W.0086.000000T0000Z-050805T0015Z/ ORANGE FL- 758 PM EDT THU AUG 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ORANGE COUNTY IS CANCELLED... AT 758 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL. AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 2875 8162 2863 8167 2837 8167 2850 8140 $$ BRAGAW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:28 PM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, Aug 4, 2:28 PM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 228 PM EDT THU AUG 4 2005 .DISCUSSION... REST OF TODAY/TONIGHT... MAIN INHIBITING FACTOR SO FAR THIS AFTERNOON LOOKS TO BE MOISTURE...WITH HIGHER PWAT AIR LOCATED TO THE NORTH AND SOUTH OF THE FORECAST AREA. HOWEVER...LATE INTERACTION OF OUTFLOW AND SEA BREEZE BOUNDARIES SHOULD STILL BE ABLE TO GENERATE SOME SCATTERED CONVECTION...WHICH WILL LINGER INTO EARLY EVENING. MAIN THREAT FROM STORMS WILL CONTINUE TO BE LIGHTNING...STRONG WINDS AND SMALL HAIL. FRI THROUGH SUNDAY...LINGERING TROF OVER THE REGION AND WEAK WESTERLY COMPONENT TO STEERING FLOW SHOULD PRODUCE ANOTHER FAIRLY ACTIVE DAY ON FRIDAY. THE PATTERN WILL UNDERGO A TRANSITION THIS WEEKEND AS TROF WEAKENS AND REGION STARTS TO BECOME MORE INFLUENCED BY HIGH PRESSURE BUILDING IN FROM CAROLINAS REGION. WINDS WILL BE RELATIVELY WEAK AND SEA BREEZES WILL DEVELOP ON BOTH COASTS WITH ACTIVITY PROPOGATING SLOWLY INLAND DURING THE AFTERNOON. POPS WILL BE A LITTLE HIGHER FOR FRI (60 N/50 S) THAN OVER THE WEEKEND (50/40 SAT AND 40/30 SUN) DUE TO WANING OF TROF AND BUILDING OF RIDGE OVER THE AREA. TEMPS ABLE TO REACH NEAR 90/LWR 90S COAST BEFORE SEA BREEZE ONSET AND CLIMBING TO LWR/MID 90S INTERIOR. MON-WED...HIGH PRESSURE WILL EXTEND OVER THE PENINSULA SURFACE AND ALOFT. CLOSE PROXIMITY OF RIDGE AXIS MEANS FLOW WILL REMAIN FAIRLY WEAK WITH AFTERNOON CONVECTION OCCURRING MAINLY AS SEA/LAKE BREEZE BOUNDARIES DEVELOP. POPS WILL BE NEAR CLIMO AND MAY DECREASE A LITTLE BELOW CLIMO WITH WEAK SUBSIDENCE FROM RIDGE ALOFT OVER THE REGION. && .MARINE...WITH RELATIVELY WEAK PRESSURE PATTERN NEXT SEVERAL DAYS... WINDS AND SEAS WILL STAY WELL BELOW ANY HIGHLIGHT CRITERIA. MAIN CONCERN FOR BOATERS WILL CONTINUE TO BE STORMS MOVING OFFSHORE FROM THE MAINLAND IN THE AFTERNOONS. && .AVIATION...LATE AFTERNOON STORMS MAY TEMPORARILY REDUCE CIGS AND VSBYS AT THE TAF SITES. WINDS ARE EXPECTED TO DROP OFF AFTER SUNSET AND BECOME CALM SHORTLY THEREAFTER. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 89 75 90 / 30 60 40 50 MCO 75 92 76 92 / 30 60 30 50 MLB 76 89 76 90 / 30 50 30 40 VRB 75 89 74 89 / 30 50 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HIRSCH LONG TERM....GLITTO
Hazardous weather outlook, Aug 4, 9:59 AM EDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 959 AM EDT THU AUG 4 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 050900- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 959 AM EDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... DAYTIME HEATING COUPLED WITH SUFFICIENT DEEP LAYER MOISTURE AND THE REMNANTS OF A WEAK MID-LEVEL TROUGH OVER NORTH FLORIDA WILL LEAD TO THE DEVELOPMENT OF SCATTERED TO LOCALLY NUMEROUS SHOWERS AND LIGHTNING STORMS DURING THE AFTERNOON AND EVENING. STORMS WILL FORM INITIALLY ALONG THE EAST COAST SEA BREEZE...AND ALONG LOCAL LAKE BREEZE AND STORM OUTFLOW BOUNDARIES...MAINLY NEAR THE OCALA FOREST AND LAKE OKEECHOBEE. THE ACTIVITY WILL REDEVELOP FARTHER INLAND AS THE SEA BREEZES MOVE STEADILY INLAND. STORMS WILL DRIFT BACK TOWARD THE EAST COAST AT LESS THAN 10 MPH...WITH THE MOST INTENSE STORMS CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS OF 50 TO 60 MPH AND SMALL HAIL. ...FLOOD IMPACT... RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE WITH THE STRONGEST STORMS THIS AFTERNOON AND EARLY EVENING. THIS MAY CAUSE TEMPORARY INUNDATION OF LOW LYING FLOOD PRONE AREAS...AS WELL AS PONDING OF WATER ON ROADWAYS. ...MARINE THUNDERSTORM GUST IMPACT... A FEW STRONG STORMS WILL BE POSSIBLE AROUND THE INTRACOASTAL WATERWAY ALONG THE EAST COAST SEA BREEZE EARLY THIS AFTERNOON. AN ISOLATED STRONG STORM COULD POSSIBLE MAKE IT BACK TO THE EAST COAST DURING THE LATE AFTERNOON OR EARLY EVENING. WIND GUSTS OF 35 KNOTS OR HIGHER...FREQUENT CLOUD TO WATER LIGHTNING AND ROUGH SEAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED AFTERNOON LIGHTNING STORMS ARE EXPECTED EACH DAY...WITH THE MAIN STORM THREATS CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
In the hours before
Special weather statement, Aug 4, 5:17 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 517 PM EDT THU AUG 4 2005 FLZ064-042200- MARTIN- 517 PM EDT THU AUG 4 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND SMALL HAIL OVER SOUTHEASTERN MARTIN COUNTY... AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING OVER CENTRAL MARTIN COUNTY. THE STORM WILL MOVE SOUTH AT 5 MPH...WITH THE STRONGEST PORTION OF THE STORM REMAINING SOUTH OF STATE ROAD 76 AND WEST OF INTERSTATE 95 SPRATT
Special weather statement, Aug 4, 6:57 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 657 PM EDT THU AUG 4 2005 FLZ045-144-042330- ORANGE-SOUTHERN LAKE COUNTY- 657 PM EDT THU AUG 4 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 40 MPH AND SMALL HAIL WILL AFFECT CENTRAL LAKE COUNTY AND WESTERN ORANGE COUNTY... AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING BETWEEN TAVARES AND ZELLWOOD...MOVING SOUTHEAST AT 5 MPH. THIS STRONGEST PORTION OF THIS STORM WILL AFFECT AREAS ALONG THE LAKE AND ORANGE COUNTY LINE FROM LITTLE LAKE HARRIS TO FERNDALE AND LAKE APOPKA THROUGH 730 PM. SPRATT
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:46 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 59 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.